Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How To Treat Diarrhea When You Are Hiv Positive

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Diarrhea

... Table of Contents Diarrhea and HIV How Does Diarrhea Affect the Body? Treating Your Diarrhea Tips for Fighting Diarrhea Supplements for Diarrhea Taking Care of Yourself Diarrhea and HIV Diarrhea is one of the most common problems for HIV-positive people. It can affect as much as 80
Ask the Experts

Diarrhea but haven't any meds

Dear Nelson,I'm Mat from malaysia,I've been diagnosed positive since July-08. My current CD4 is 379 (haven't started any medication yet).Currently, I do not have any symptom related to HIV/Aids except fatigue & diarrhea.Since Dec last year, I need...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
...stools.Drink lots of water to make sure you do not get dehydrated.There are two powerful medications used in the United States to treat parasitic or bacterial infections. One is Xifaxan and the other one is Flagyl. Google them to see if they are... Read more »

Unexplained Chronic Diarrhea - Start Treatment?

I developed diarrhea after a round of antibiotics for a pulled tooth in August. After this, I tested for HIV and found out I was positive - 405 Tcount and 2,900 VL. The diarrhea has continued now for three and a half months. My doctor has...
Eric Daar, M.D.

Response from Eric Daar, M.D.

UCLA School of Medicine
...indication for starting antiretroviral therapy. Similarly, there are certain infections which can cause diarrhea that are best treated by enhancing the immune response. This is unlikely unlikely to be the case in someone with over 400 CD4... Read more »

Help! Son has diarrhea and losing weight

My son has been hiv+ for about 8 months and med free. For the past month he also has a bad case of diarrhea. He went to the emergency room the first week it started but the only thing they told him was take anti-diarrhea medicine which hasn't really...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...Your son's HIV specialist will provide the proper evaluation of his symptoms to determine the cause of his problem and then treat that specific problem, OK? That should be your next step. Good luck to you both!Dr. Bob Read more »

boyfriend diagnosed HIV+

I'm aware of the many new products "out there" that can make HIV a livable condition, along the lines of Herpes and the cold, but knowing that you are a doctor, I dont trust modern medicine... I view them as little more than ways to make money...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...can make HIV a livable condition along the lines of herpes and the cold . . . ." From my over-quarter-of-a-century experience treating HIV/AIDS patients plus my 16 years of being personally "virally enhanced," I can assure you living with... Read more »
Articles
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...can cause dehydration (loss of water and nutrients) and wasting (unintentional weight loss). You have diarrhea if you have watery stools or if you have three or more bowel movements each day. If your diarrhea lasts for more than a few days,... Read more »
AIDS InfoNet

Acute HIV Infection

... What Is Acute HIV Infection? Testing for Acute HIV Infection Risk of Immune Damage Risk of Infecting Others Treating Acute HIV Infection Pros and Cons of Treating Acute HIV Infection The Bottom Line What Is Acute HIV... Read more »
AIDS InfoNet

Depression and HIV

... What Is Depression? Is Depression Important? What Are the Signs of Depression? What Causes Depression? Treatment for Depression The Bottom Line What Is Depression? Depression is a mood disorder. It is more than sadness or grief. Read more »
The Well Project

Side Effects of HIV Drugs

...Side Effects Taking Care of Yourself Side Effects and HIV Drugs Over the years, drugs have been developed that can treat a wide range of medical problems, including HIV, and help people live longer and healthier lives. All drugs are... Read more »
Connect With Others

Joint Pain? AnonOne? Aids2HIV?

Posted by WhatDoIDo, 1 Reply
...questions. When someone experiences early symptoms of HIV, do they all come at once? Or can they come seperately. I have had diarrhea for more than a month now, then I started having testicular pain, my neck hurts when I move it a certain way on... Read more »

information

Posted by Anonymous, 1 Reply
...spread through contact with infected blood. Before donated blood was screened for evidence of HIV infection and before heat-treating techniques to destroy HIV in blood products were introduced, HIV was transmitted through transfusions of... Read more »

Wasting---help me

Posted by Anonymous, 4 Replies
I'm sorry to come on board, but I need help. My husband is wasting away. He's newly on meds, but not gaining. It seems as though his buttcheeks are completely gone. I don't know what to do. I'm afraid. He's down to 120 and losing despite putting... Read more »

"Positive living" eclipsed by ARV (Antiretroviral

Posted by bradford, 1 Reply
...everyone should be on medications has already been shown and proven by those of us infected, to be the wrong way to deal with HIV! Treating everyone alike is wrong; HIV reacts differently in each person! Individuals would not only be needlessly... Read more »